Discussions that mention atenolol

Rare Disorders board


Maggie, My 12 yo daughter was just Dx with NCS and she too gets nauseaus. She gets really hot and turns pure white including her lips. She has had episodes from the sitting position and from the standing position. She had a t9ilt table test and lasted almost 6 minutes before her bp dropped and her heart rate went from 113-50. I am fairly new at this myself. She was started on Atenolol 25 mg and so far so good.
Maggie, My 12 yo daughter was just Dx with NCS and she too gets nauseaus. She gets really hot and turns pure white including her lips. She has had episodes from the sitting position and from the standing position. She had a t9ilt table test and lasted almost 6 minutes before her bp dropped and her heart rate went from 113-50. I am fairly new at this myself. She was started on Atenolol 25 mg and so far so good.
I was wondering if I can ask you all a question. For years I have been dx with either PSVT,SVT,symptomatic tachycardia, etc. My symptoms are fast heart rate, low BP, I get dizzy, sweaty, and feel like Im going to pass out. Ive had holter monitors and echo's. I never really have gotten a clear Dx. I was at the ER a couple days ago for a respiratory thing going on with me. When I went to triage they asked about my heart rate and my BP. They said it was 140 while sitting and my BP was 100/80(which to me isnt bad). They werent concerned with my infection at all. So I didnt get any antibiotic. Do these sound like NCS? My daughter was just dx with it a month ago and I was wondering if it is hereditary. I was given indural in the ER but I am supposed to be restarting my atenolol. Also, does anyone suffer from palpitations? Sorry for such a long thread! Thanks
I just found this forum and read all 22 pages. I had a positive tilt test about a month ago. Prior to that I was having daily symptoms for about three months. Currently I am taking Atenolol and Midodrine. That seems to help the dizzyness but if I exert myself physically, I have to lie down for the rest of the day. Even when I take it easy, I still have some bad days.

This isn't any fun. I usually have a very physically active life. Now I just seem to eat and wish I was doing something. Before I started taking the meds I was still able to be active, I just tended to stagger. Now if I go for a hike I have to rest every hundred yards on a hill and when I get home I have to go to bed.

I also have foot pain, like I am wearing really tight socks. Is this related to NCS?
Thanks, I get the foot pain and some hand pain often at the same times I am feeling the other symptoms. Its like wearing a glove that is too tight. I refer to it as the OJ syndrom. No noticible swelling.

I am drinking tons of water. Right now I am taking 50 MG atenolol morning and evening and 5 MG midodrine three times a day. The problems with excercise really didn't start until I started taking the Beta Blockers. I love hiking and hike almost every day through steep rolling hills. Not being able to do this doesn't really help my outlook on life. However if I do hike, I pay the price of four or five hours of misery for an hour hike.

I am also having problems with the warm weather and standing for even short periods. My brain seems to be out of the fog with the current medication, however, at times I was unable to do any work.

Dave
Hi everyone. Recently diagnosed with neurocardiogenic syncope after (?) positive tilt table. Placed on atenolol. couldnot tolerate. dropped my blood pressure. had stress and test (?) not diagnostic. then heart cath (normal) placed of lexapro (ssri) could not take due to allergic reaction (rash) also have been diagnosed with menopause (rapid onset) FSH 54.3. My question is has anyone else been placed on ssri for the neurocardiogeni syncope, did it help and what did you take? I somehow feel all this is hormone related. My symptoms are feeling faint in head (near syncope) have never had syncopal espisode and then my heart with race. Almost like a panic attack. any ideas? thanks
I was diagnosed with neurocardiogenic syncope in April 2006, after a tilt test. I would appreciate any advice anyone out there could give me about dealing with this condition. I'm 57 years old and in good health other than this. The cardiologist put me on a daily dose of 50 mg. of atenolol. I don't feel like myself anymore and feel anxious, depressed, in a fog most of the time. I'm thinking it's the medication instead of the condition. Does anyone else experience anxiety with this?? Also, what medications or coping stratgies do you use to manage it? I drive around town but don't feel comfortable driving any distance by myself because I don't know when I'm going to have an episode. I would appreciate any advice anyone could give me and would also like to know what symptoms you experience when you do have an episode.
Has anyone had any luck with increasing fluid and salt intake and tilt training instead of taking medication? I'm on my second beta blocker now (betaxolol) and although it's better than the atenolol, I still don't feel like myself at times.